Alert archive / Georgia / Areal Flood Warnings in 2020
Areal Flood Warning 10, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Mar 4, 2020, 4:09 PM EST for Stewart County, Sumter County, Webster County, Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 4:09 PM EST (21:09 UTC)
- Expired
- Mar 4, 2020, 10:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Stewart County, GA, Sumter County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 110 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -111 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Mar 4, 2:47 PM EST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 4, 2:47 PM EST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EST Wed Mar 4 2020 .SHORT TERM /Tonight through Thursday Night/... Rain will continue across the area through Thursday afternoon/evening...Then we finally get a break. Current mosaic radar loop shows showers and thunderstorms extending from the TX/NW border to the Carolinas. Also there is a closes low developing along the TX gulf coast and it will move east along the coast through tonight. This low will pull all this moisture eastward with it allowing a high pressure center to build south out of the central plains behind it. This ridge is what will shut the rain off for the weekend. The closed low center will be centered over the Northern by 18z and push off the GA/FL/SC coast by 009z Friday. Drier air begins to push into N GA Thu evening with things clearing out across the entire state by Friday morning. With the main low centered expected to stay south of our CWA the best instabilities are also expected to stay south. We will see some isolated storms tonight and Thursday but not expecting much in the way of strong to severe storms. This is right in line with SPC keeping the slight risk area across South GA through Thu night. Temps Tonight and Thu night expected to stay mainly in the 40s. Highs expected in the 50s Thu. 01 && .LONG TERM /Friday through Wednesday/... Relief from the rain is on the horizon! The long term period kicks off on Friday morning with northwest flow aloft across the eastern U.S. with upper-level ridging and surface high pressure settling in across the Southeast on Saturday and Sunday. This will lead to dry conditions and temperatures (especially lows) across the CWA around 5-10 degrees below average through the weekend. The next chance for rain will come with a low pressure system and attendant cold front approaching from the west on Monday evening/overnight, though there are model discrepancies in terms of timing. The GFS is faster in bringing rain to north Georgia (with rain progged to reach northwest Georgia as early as Monday night) with the main axis of rain meandering across north Georgia into Tuesday. The ECMWF, on the other hand, is currently a good 6 hours slower in bringing the rain in. While there is still uncertainty in terms of storm potential, will have to keep an eye on Tuesday and Wednesday, as the GFS is hinting at marginal instability across portions of the CWA. The chance for rain showers will remain in the forecast on Wednesday as the cold front sinks into Georgia. After this cooler-than-normal weekend, temperatures will climb back to around 5-15 degrees above average (with highs in the 60s and 70s, and lows in the 40s and 50s) for the first half of next week. Martin && AVIATION... 18Z Update... Rain expected to continue through this TAF set but the end is near. Ceilings are mainly in the VFR to MVFR range but expecting them to fall into the IFR range overnight. The low ceilings will stay across the area through Midday Thursday and lift as the precip comes to an end Thu evening. Winds are out of the SE but will turn to the NW soon and stray there through sunset. Winds will turn back to the NE by 03-05z Thu. Wind speeds expected fairly light through 12z Thu then increase in the 10-15kt range. //ATL Confidence...18Z Update... Medium to high confidence on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 48 51 40 56 / 90 90 20 0 Atlanta 48 51 41 53 / 90 90 20 0 Blairsville 42 48 35 46 / 80 80 20 0 Cartersville 47 52 39 54 / 90 90 10 0 Columbus 51 57 43 61 / 100 100 20 0 Gainesville 46 49 40 52 / 80 90 20 0 Macon 51 55 41 60 / 100 100 20 0 Rome 47 54 39 54 / 80 80 10 0 Peachtree City 49 53 40 57 / 100 100 20 0 Vidalia 54 59 44 64 / 90 100 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday afternoon for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Clayton...Cobb...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette... Glascock...Greene...Gwinnett...Hancock...Haralson...Harris... Heard...Henry...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Paulding...Peach...Pike...Pulaski...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkinson. && SHORT TERM...01 LONG TERM....Martin AVIATION...01
Hazardous weather outlook, Mar 4, 12:00 PM EST, 4 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1200 PM EST Wed Mar 4 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051700- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1200 PM EST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Flash Flood Watch is in effect for portions of north and central Georgia, roughly along and south of the Interstate 20 corridor. Moderate to locally heavy rainfall is expected to occur today with widespread rainfall amounts of 1.5 to 3 inches likely. Locally higher amounts are possible. With high streamflows and already saturated soils, runoff from this additional rain will only exacerbate ongoing flooding issues. An isolated strong to marginally severe storm is possible today as a low pressure system moves east across the Southeast states. The primary hazards will be damaging wind gusts and large hail. An isolated brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The Flash Flood Watch remains in effect through early Thursday afternoon. An isolated strong to marginally severe storm is possible again on Thursday, mainly across southern portions of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Mar 4, 10:13 AM EST, 5 hours 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1013 AM EST Wed Mar 4 2020
GAZ113-041530-
Toombs GA-
1013 AM EST Wed Mar 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 1030
AM EST...
At 1013 AM EST...a strong thunderstorm was near Altamaha, or near
Reidsville...moving east at 55 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
English Eddy, Toombs Central, Ohoopee, New Branch, Ponderosa, Cedar
Crossing, Johnson Corner and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3191 8225 3193 8226 3194 8228 3193 8230
3195 8231 3193 8231 3193 8232 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3196 8246 3223 8227 3223 8221
3216 8218 3214 8220 3191 8223
TIME...MOT...LOC 1513Z 265DEG 49KT 3201 8219
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 9:34 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 21 days |
| Mar 4, 7:21 AM EST | Special Weather Statement | FFC | Macon, Schley | 24 min |
| Mar 4, 8:00 AM EST | Special Weather Statement | FFC | Crisp | 30 min |
| Mar 4, 8:29 AM EST | River Flood Warning | FFC | Floyd | 5 days |
| Mar 4, 8:36 AM EST | Special Weather Statement | FFC | Stewart | 24 min |
| Mar 4, 9:00 AM EST | Special Weather Statement | FFC | Webster | 30 min |
| Mar 4, 9:21 AM EST | Special Weather Statement | FFC | Telfair, Wheeler | 24 min |
| Mar 4, 9:25 AM EST | Special Weather Statement | FFC | Wilcox | 35 min |
| Mar 4, 9:53 AM EST | Special Weather Statement | FFC | Crisp, Wilcox | 112 min |
| Mar 4, 10:11 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 3 days |
| Mar 4, 10:11 AM EST | River Flood Warning | FFC | Fayette, Spalding | 4 days |
| Mar 4, 10:11 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 4 days |
| Mar 4, 10:11 AM EST | River Flood Warning | FFC | Dooly | 51 hr |
| Mar 4, 10:11 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 8 days |
| Mar 4, 10:13 AM EST | Special Weather Statement | FFC | Toombs | 17 min |
| Mar 4, 12:29 PM EST | Areal Flood Warning | FFC | Crisp, Dodge, Montgomery, Telfair, Wheeler, Wilcox | 6 hr |
| Mar 4, 3:27 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 7 days |
| Mar 4, 4:33 PM EST | Flash Flood Warning | FFC | Crisp, Dodge, Montgomery, Telfair, Toombs, Wheeler and 1 more | 6 hr |
| Mar 4, 5:25 PM EST | Special Weather Statement | FFC | Crisp, Dooly, Stewart, Sumter, Webster, Wilcox | 35 min |
| Mar 4, 5:46 PM EST | Special Weather Statement | FFC | Dodge, Telfair, Wilcox | 29 min |
| Mar 4, 5:58 PM EST | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 21 days |
| Mar 4, 6:20 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 25 min |
Nearby
Areal Flood Warnings in Georgia, 2020Every areal flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.